Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
editz

Changing dosage myself 3 weeks in??

Recommended Posts

hey been using accutane for about 3 1/2 weeks now, with excellent results.

I've suffered from male pattern baldness for about 3 years? Managed to minimise it pretty much totally, but the last week I've been getting that itchy pin pricks under the scalp, which I know from years ago is what it feels like when ur hair is going to fall out!

I'm on 40mg a day - 20 in the morning / evening.

My derm did say if I feel side effects are too much, I can switch to a lower dosage, but the course will last longer.

So - this morning I didn't take my dose - but I will in the evening. What sort of effects will this have on the progress of my skin? And should it stop my hair loss?

I read that smaller dosage minimises side effects, therefore hairloss should hopefully stop, but does it also minimise the effectiveness of killing acne ??

Btw have been using retin-a every night aswell, had been using it for 6 months previously anyway, and my skin seems to be tolerating it fine - never had an inital breakout. I don't want to stop it because of the anti ageing benefits!!!!!

Link to post
Share on other sites

why not just give your derms office a quick phone call just to ok it with them. Im sure it will be no problem its not a dramatic change in dosage. You will still get the benefits of accutane it will just take longer. Hope this helps.

Link to post
Share on other sites

Do not attempt to lower your dose yourself without telling your derm.This is serious. Its no different from taking accutane without a prescription. Your derm has calculated what dose works for you and you should follow his instructions so even if he says you can lower, its up to him to decide what lowered dose you should be on because it ranges due to the difference in weights and your derm should be the one who knows best. Either you take the dose the derm prescribe or not at all. If you want a lower dose, make sure you ask your derm first.

Lower accutane dose doesn't mean it will not work. I was on low dose accutane and I'm still acne-free after over a year of post-accutane. And for the Retin-A, better check with your derm as well. However, I was using Retin-A throughout my accutane course on alternate days with no problems because my skin can handle it. It really depends on how your skin reacts. AND I was given the green light by my derm to use Retin-A.

Link to post
Share on other sites

If your derm has said you may lower the dosage, do so and then contact your derm so you two can work together on determining how long the course will have to be.

Low dose courses do frequently work but have to be taken longer. The side effects are less but not necessarily guaranteed to vanish. Keep an eye on your body and your reactions and report your concerns to your derm. It sounds like your derm is willing to work with you and that's how it should be!

Link to post
Share on other sites

Will the lower dose still keep the oil glands nice and small? So I'm relatively dry

I used to be crazily oily, and I don't want that to return. Is it a case of, the lower the dose - the more active your oil glands will be.

By the way - blackheads on my nose haven't budged, and maybe have got worse, how long does it take for accutane to get rid of them completely

Link to post
Share on other sites

A lower dose can still help decrease sebaceous gland output just fine and help the blackheads exfoliate. It just takes a bit more time. How long it might take is so dependent on each person, it may be after a month, after two, after three, who knows, really.

Link to post
Share on other sites

On my first course I bumped up after 3 weeks too because I wasn't having any side affects other than less oily skin and slightly dry lips. I bumped up from 40 mg to 60 mg, and when I bumped up I broke out a little which I think caused my IB. But it went away within a week. After being on 60 MG for a week I got extremely dry lips and was getting sunburned more. My skin started flaking at this point.

I would go see your doctor, and I know that's a bit hypocritical but I am just extremely impatient and wanted my skin to heal faster.

Link to post
Share on other sites
hey been using accutane for about 3 1/2 weeks now, with excellent results.

I've suffered from male pattern baldness for about 3 years? Managed to minimise it pretty much totally, but the last week I've been getting that itchy pin pricks under the scalp, which I know from years ago is what it feels like when ur hair is going to fall out!

I'm on 40mg a day - 20 in the morning / evening.

My derm did say if I feel side effects are too much, I can switch to a lower dosage, but the course will last longer.

So - this morning I didn't take my dose - but I will in the evening. What sort of effects will this have on the progress of my skin? And should it stop my hair loss?

I read that smaller dosage minimises side effects, therefore hairloss should hopefully stop, but does it also minimise the effectiveness of killing acne ??

Btw have been using retin-a every night aswell, had been using it for 6 months previously anyway, and my skin seems to be tolerating it fine - never had an inital breakout. I don't want to stop it because of the anti ageing benefits!!!!!

I thought I would just add to answer ur question on the hairloss. You already have a hx of hairloss, so accutane does and can cause hairloss.

You can speak to ur derm about lowering ur dose, but there is noway to say a lower dose will prevent the hairloss.

It does state in the i pledge booklet that it can be temporary or still presist after tx.

If u and ur derm decide to lower ur dose and u scalp feels the same, then u have to decide on wether u want to risk losing the rest of ur hair, when ur acne may come back down the road after accutane tx.

good luck

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×